Thunderstorm Wind, Sabine
- When
- September 6, 1:20 PM CST
- Where
- Sabine County, 1.82 mi SW of Loring
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.580, -93.640
A tree was down on a power lines along Hwy. 191.
Scattered strong to severe thunderstorms developed across deep east Texas and northwest Louisiana during the afternoon hours of September 6th. These storms developed in a very unstable airmass with afternoon temperatures in the middle to upper 90s.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered strong to severe thunderstorms developed across deep east Texas and northwest Louisiana during the afternoon hours of September 6th. These storms developed in a very unstable airmass with afternoon temperatures in the middle to upper 90s. These storms had tall cores and when they collapsed...they produced strong wind gusts which mainly downed trees and powerlines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 6, 9:35 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 AM CDT MON SEP 6 2010 .DISCUSSION... TROPICAL STORM HERMINE BECMG BETTER ORGANISED OVER WESTERN GULF...WITH OUTER BAND OF SHOWERS...AND ISOLD TSTMS...BEGINNING TO MOVE WELL INLAND. SOUTHERN TIER OF CWA MAY SEE A FEW SHOWERS... MAINLY LATE AFTN. REMIANDER OF AREA IN LOWER 80S AT 10 AM...SUNNY SKIES... AND SE WINDS NEARR 10 MPH...DO EXPECT HIGHS TO REACH MAINLY MID 90S. NO UPDATE NEEDED/.VII/ && .AVIATION... BOUNDARY LAYER MOISTURE HAS STARTED ITS RETURN TO THE REGION THIS MORNING...WITH PRECIPITABLE WATER VALUES FROM THE MORNING SOUNDING ABOUT DOUBLE IN COMPARISON TO LAST NIGHT. CU/SC SHOULD DEVELOP ACROSS MANY TERMINALS THIS AFTERNOON...ESPECIALLY THOSE W/S. EVEN SO...VFR FLIGHT CATEGORIES SHOULD CONTINUE JUST ABOUT EVERYWHERE THROUGH 07/0000 UTC. CLOUDS SHOULD CONTINUE SPREADING N/E TONIGHT...WITH SHRA/ISOLD TSRA POSSIBLE HEADING TOWARD 07/1200 UTC ACROSS E TX. LOW CIGS/VSBYS MAY RESULT IN FILGHT CATEGORY REDUCTIONS...MAINLY BETWEEN 07/0600-1800 UTC. /21/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 74 84 74 85 / 10 30 70 40 50 MLU 94 73 89 73 87 / 10 20 60 40 50 DEQ 93 73 85 72 84 / 0 20 60 40 50 TXK 93 73 84 72 83 / 0 20 70 40 50 ELD 93 72 85 72 85 / 0 20 70 40 50 TYR 93 75 84 74 85 / 10 40 70 40 50 GGG 93 75 84 74 85 / 10 40 70 40 50 LFK 92 75 86 74 88 / 30 40 70 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT MON SEP 6 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1148 AM CDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND A FEW THUNDERSTORMS...ASSOCIATED WITH THE INITIAL BAND IN ADVANCE OF TROPICAL STORM HERMINE...WILL BEGIN TO MOVE INTO THE EAST TEXAS LAKES AND TOLEDO BEND AREA BY LATE AFTERNOON OR EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE FOUR STATE REGION TUESDAY AND WEDNESDAY...AS TROPICAL STORM HERMINE DRIFTS NORTHWEST ALONG THE RIO GRANDE VALLEY OF SOUTH TEXAS...AND A PORTION OF THIS SYSTEM SPREADS NORTHEAST ACROSS THE AREA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...WITH THE RAIN BEGINNING TO DIMINISH BY THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VII
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT MON SEP 6 2010
LAZ010-011-017>020-022-TXZ149-150-152-153-165>167-062000-
ANGELINA-CHEROKEE-DE SOTO-GRANT-LA SALLE-NACOGDOCHES-NATCHITOCHES-RED
RIVER-RUSK-SABINE-SAN AUGUSTINE-SHELBY-WINN-
202 PM CDT MON SEP 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SOUTHERN DE SOTO...SOUTHERN RED RIVER...NATCHITOCHES AND
SABINE...
IN NORTH CENTRAL LOUISIANA...
WINN...GRANT AND LA SALLE...
IN NORTHEAST TEXAS...
SOUTHERN RUSK AND CHEROKEE...
IN EASTERN TEXAS...
SHELBY...NACOGDOCHES...SAN AUGUSTINE...SABINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...COLFAX...MANY...NATCHITOCHES...WINNFIELD...ZWOLLE...
ALTO...BLAND LAKE...CENTER...DIBOLL...DOUGLASS...ETOILE...
FOREST...GARRISON...GENEVA...HEMPHILL...HUDSON...HUNTINGTON...
JACKSONVILLE...JOAQUIN...LUFKIN...MACUNE...MARTINSVILLE...
MAYDELLE...MELROSE...MORRILL...NACOGDOCHES...NEUVILLE...NEW
SALEM...PATROON...PINELAND...POLLOK...PONTA...ROSEVINE...RUSK...
SACUL...SAN AUGUSTINE...SHELBYVILLE...TENAHA...TIMPSON...
TRAWICK...WELLS AND WODEN...
AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WELLS TO SAN AUGUSTINE TO 13 MILES NORTH OF TOLEDO BEND DAM TO
PINEVILLE...MOVING NORTH AT 20 MPH.
AS THESE STORMS MOVE NORTHWARD...WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. A WIND GUST TO 45 MPH WAS RECENTLY REPORTED AT THE LUFKIN
AIRPORT JUST BEFORE STORMS MOVED INTO THE REGION.
PEOPLE IN THESE LOCATIONS SHOULD CLOSELY MONITOR THE PROGRESS OF
THESE STORMS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL
WEATHER SERVICE IN SHREVEPORT.
D. BUTTSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A tree was down on a power lines along Hwy. 191.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249235.